Wisconsin, 2004

Damaging Wind in Wisconsin, June 13, 2004

June 13, 2004 · NWS GRB · 1 event in 1 county or zone

) and flipped it 15 feet into the air, damaging it and an adjacent pier. The estimated weight of the station is about 1,000 pounds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Thunderstorm winds picked up a boat shore station on Upper Buckatabon Lake (Vilas co.) and flipped it 15 feet into the air, damaging it and an adjacent pier. The estimated weight of the station is about 1,000 pounds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 13, 2:45 PM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 13, 2:45 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
345 PM CDT SUN JUN 13 2004

.SHORT TERM...TONIGHT...MAIN CONCERNS ARE POTENTIAL FOR STORMS OVER
NORTH CENTRAL WISCONSIN THIS EVENING...THEN FOG AREAS ACROSS CWA.

SUFFICIENT DAYTIME HEATING HAS CAUSED A CUMULUS FIELD TO DEVELOP OVER
NORTHERN WISCONSIN...AIDED BY A SHORT WAVE IN THE UPPER FLOW. THE GFS
HINTS AT THIS IN ITS QPF FIELD. SO WILL KEEP CHANCE OF EVENING SHOWERS
AND THUNDERSTORMS ACROSS THE NORTH ZONES OF CWA.

EXPECT SURFACE WINDS TO DECOUPLE SUFFICIENTLY WITH CLEARING SKIES LATE
ACROSS THE CWA FOR PATCHY FOG TO DEVELOP. EXPECT PRECIPITATION WITH NEXT
SHORT WAVE TO HOLD OFF UNTIL MONDAY MORNING.

.LONG TERM...MONDAY THROUGH SUNDAY...MAIN CONCERNS ARE PRECIP CHCS AND
TEMPS.

PROGRESSIVE FLOW PATTERN WILL BE IN PLACE THROUGHOUT THE PERIOD...WITH
SEVERAL SYSTEMS MOVG THROUGH DURING THE WEEK. FIRST SYSTEM...CURRENTLY
OVER MT...WILL QUICKLY SHIFT EAST...AFFECTING C/NE WI ON MONDAY. THIS
SYSTEM...WHICH FEATURES A POTENT VORT AND THE LFQ OF AN UPPER JET...
SHOULD TRIGGER SCT SHRA/TSRA IN A MODERATELY UNSTABLE AIR MASS.

THE NEXT SYSTEM IS PROGGED TO APPROACH THE AREA LATE TUES AFTERNOON...
THEN MOVE THROUGH TUES NGT AND WEDS MORNING. HAVE MAINTAINED CHC POPS
THROUGHOUT THE PERIOD.

AFTER A BRIEF DRY PERIOD FROM WEDS AFTERNOON THROUGH THURS EVG...A COLD
FRONT IS EXPECT TO SAG TOWARD NC WI LATE THURS NGT...THEN DROP THROUGH
THE REST OF THE FA ON FRIDAY. A SMALL CHC OF SHRA SHOULD ACCOMPANY THE
FRONT. THE START OF THE WEEKEND LOOKS DRY...WITH A CHC OF TSTMS
RETURNING ON SUNDAY.

STAYED CLOSE TO GUIDANCE TEMPS THROUGHOUT THE EXTENDED PERIOD.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AUSTIN/KIECKBUSCH
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 13, 11:15 AM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1215 PM CDT SUN JUN 13 2004

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141700-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1215 PM CDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WITH HEAVY RAINFALL AND SMALL HAIL WILL SHIFT OUT OF
NORTHEAST WISCONSIN EARLY THIS AFTERNOON...BRINGING AN END TO THE SEVERE
THUNDERSTORM AND FLOODING THREAT. SOME RIVERS AND STREAMS MAY STILL RISE
A BIT THIS AFTERNOON...DUE TO RUNOFF FROM THIS MORNINGS HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY THROUGH
WEDNESDAY. ORGANIZED SEVERE THUNDERSTORMS SEEM TO BE UNLIKELY AT THIS
POINT...BUT THERE IS A POSSIBILITY OF HEAVY RAINS AND THE POTENTIAL FOR
MORE FLOODING. GENERALLY DRY WEATHER SHOULD FOLLOW FOR THE END OF THE
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OCCURRENCES OF FLOODING THIS AFTERNOON.

KIECKBUSCH
WWW.CRH.NOAA.GOV/GRB

The radar

The Marquette radar (KMQT), 148 km away, was scanning. The volume nearest the first event began at 22:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Vilas

When
June 13, 5:00 PM CST
Where
Vilas County, 4 mi WSW of Conover
Measured
43 kt (49 mph) estimated gust
Property damage
$10,000
Reported by
GENERAL PUBLIC
Coordinates
46.033, -89.333

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410976.